MAUDE Adverse Event Report: TEPHA, INC. - 3005670760 GALAFLEX 3D; BREAST - ABSORBABLE MESH

TEPHA, INC. - 3005670760 GALAFLEX 3D; BREAST - ABSORBABLE MESH
Model Number 100042-04
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Per clinical trial (b)(4): on 6/9/20, patient underwent bilateral revision reconstruction using an imf incision.The patient was hospitalized for the procedure on (b)(6) 2020 (discharged 6/10/20).2 pieces of galashape (galaflex 3d) were used.There were no concomitant procedures done.On (b)(6) 2020, right breast infection was reported.On (b)(6) 2020, patient had wash-out and debridement of right breast.Right breast implant and non adherent mesh was explanted.Reconstructive salvage with placement of new right implant (no mesh).Patient also received medication (iv antibiotics - not specified which in record).Resolved with sequelae on unknown date.Review by medical affairs identifies the reported infection as likely related to the device and serious.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.As reported, patient experienced post-op complications including right breast infection and underwent explant.Medical affairs has assessed the patient¿s postoperative course as being serious and likely related to the study device.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Infection is a known inherent risk of the surgery/use of the device and included as a possible complication in the adverse reaction section of the instructions for use (ifu) supplied with the device.In regards to infection, the warnings section of the ifu states, "if an infection develops, treat the infection aggressively.An unresolved infection may require removal of the scaffold." this mdr reports the ae of infection.An additional mdr was submitted to report additional ae of seroma.Note: this mdr report is related to a retrospective study conducted to proactively gather real-world evidence on the use and safety of the p4hb product family, including galaflex scaffold, galaflex 3d, and galaflex 3dr. all safety events from the study are adjudicated by the bd medical monitor for an independent assessment of severity and relatedness. in an abundance of caution, events for which relatedness cannot be ruled out are processed for mdr reporting.Not returned - mesh explanted.

Brand Name
GALAFLEX 3D
Common Device Name
BREAST - ABSORBABLE MESH
Manufacturer (Section D)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer (Section G)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14057494
Report Number1213643-2022-00144
Device Sequence Number14699275
Product Code OOD
UDI-Device Identifier00810054980292
UDI-Public(01)00810054980292
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161092
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100042-04
Device Catalogue NumberSH3D04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Initial Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient Weight135 KG